Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On uniqueness of $p$-adic meromorphic functions


Authors: Abdelbaki Boutabaa and Alain Escassut
Journal: Proc. Amer. Math. Soc. 126 (1998), 2557-2568
MSC (1991): Primary 11Q25
DOI: https://doi.org/10.1090/S0002-9939-98-04533-X
MathSciNet review: 1468183
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $K$ be a complete ultrametric algebraically closed field of characteristic zero, and let ${\mathcal{M}} (K)$ be the field of meromorphic functions in $K$. For all set $S$ in $ K$ and for all $f\in {\mathcal{M}}(K)$ we denote by $\displaystyle E(f,S)$ the subset of $K {\times } {\mathbb{N}}^{*}$: ${\bigcup _{ a\in S}}\{(z,q)\in K {\times } \mathbb{N}^{*} \vert \ z$ zero of order $ q \ \text{ of} \ f(z)-a\}.$ After studying unique range sets for entire functions in $K$ in a previous article, here we consider a similar problem for meromorphic functions by showing, in particular, that, for every $n\geq 5$, there exist sets $S$ of $n$ elements in $K$ such that, if $f,\ g\in {\mathcal{M}} (K)$ have the same poles (counting multiplicities), and satisfy $E(f,S)=E(g,S)$, then $f=g$. We show how to construct such sets.


References [Enhancements On Off] (What's this?)

  • 1. Adams, W.W. and Straus, E.G. Non archimedian analytic functions taking the same values at the same points. Illinois J. Math. 15, 418-424 (1971). MR 43:3504
  • 2. Amice, Y. Les nombres p-adiques. PUF (Paris, 1975). MR 56:5510
  • 3. Boutabaa, A. Theorie de Nevanlinna p-adique. Manuscripta Mathematica 67, pp.251-269, (1990). MR 91m:30039
  • 4. Boutabaa, A. Escassut, A. and Haddad, L. On uniqueness of p-adic entire functions. To appear in Indagationes Mathematicae (1997).
  • 5. Boutabaa, A. and Escassut, A. Uniqueness of p-adic meromorphic functions. Comptes Rendus de l'Académie des Sciences, Paris, t; 325, Serie I, p. 571-575, 1997. CMP 98:02
  • 6. W. Cherry and C.-C. Yang Uniqueness of non-Archimedean entire functions sharing sets of values counting multiplicities, to appear in the Proceedings of the AMS.
  • 7. Escassut, A. Algèbres d'éléments analytiques en analyse non archimédienne, Indagationes Mathematicae, t.36, p. 339-351 (1974). MR 51:10671
  • 8. Escassut, A. Elements analytiques et filtres percés sur un ensemble infraconnexe, Ann. Mat. Pura Appl. t.110 p. 335-352 (1976). MR 54:13132
  • 9. Escassut, A. Analytic Elements in p-adic Analysis. World Scientific Publishing Co. Pte. Ltd. (Singapore, 1995). MR 97e:46106
  • 10. Frank, G. and Reinders, M. A unique Range set for meromorphic functions with 11 eleven elements, to appear in Complex Variable.
  • 11. Garandel, G. Les semi-normes multiplicatives sur les algèbres d'éléments analytiques au sens de Krasner, Indagationes Mathematicae 37, n4, p.327-341, (1975). MR 52:11112
  • 12. Gross, F. Factorization of meromorphic functions and some open problems. Lecture Notes in pure and Applied Math. 78, 51-67 (1982).
  • 13. Gross, F. -Yang C.C. On preimage and range sets of meromorphic functions. Proc. Japan Acad. 58 (1):17 (1982). MR 83d:30027
  • 14. Krasner, M. Prolongement analytique uniforme et multiforme dans les corps valués complets. Les tendances géométriques en algèbre et théorie des nombres, Clermont-Ferrand, p.94-141 (1964). Centre National de la Recherche Scientifique (1966), (Colloques internationaux du C.N.R.S. Paris, 143). MR 34:4246
  • 15. Yi, H. On a question of Gross. Science in China Vol. 38 No. 1 (1995). MR 96h:30054
  • 16. Mues, E. and Reinders, M. Meromorphic functions sharing one value and unique range sets. Kodai Math. J. 18, p. 515-522, (1995). MR 97f:30044
  • 17. Li, P. and Yang, C.C. On the unique range set of meromorphic functions. Proceedings of the AMS, Volume 124, Number 1, pp. 177-185 (1996). MR 96d:30033

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11Q25

Retrieve articles in all journals with MSC (1991): 11Q25


Additional Information

Abdelbaki Boutabaa
Affiliation: Laboratoire de Mathématiques Pures, Université Blaise Pascal, (Clermont-Ferrand), Les Cézeaux, 63177 Aubiere Cedex, France
Email: boutabaa@ucfma.univ-bpclermont.fr

Alain Escassut
Affiliation: Laboratoire de Mathématiques Pures, Université Blaise Pascal, (Clermont-Ferrand), Les Cézeaux, 63177 Aubiere Cedex, France
Email: escassut@ucfma.univ-bpclermont.fr

DOI: https://doi.org/10.1090/S0002-9939-98-04533-X
Received by editor(s): October 22, 1996
Received by editor(s) in revised form: December 10, 1996, and January 31, 1997
Communicated by: William W. Adams
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society